Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 26, 2006, 8:08 PM CDT for Comanche County, Kansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 26, 2006, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:30 PM CDT | TSTM WND GST 60 | 11 S Protection, KS | LAWN FURNITURE SCATTERED AROUND YARD. HEAVY WOODEN BENCH BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 270108 SVRDDC KSC033-270145- /O.NEW.KDDC.SV.W.0209.060727T0108Z-060727T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 808 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 845 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BUTTERMILK...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHWESTERN COMANCHE COUNTY... PROTECTION... BUTTERMILK... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3721 9953 3700 9954 3700 9920 3721 9924 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 270130 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 830 PM CDT WED JUL 26 2006 KSC033-270145- /O.CON.KDDC.SV.W.0209.000000T0000Z-060727T0145Z/ COMANCHE KS- 830 PM CDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHWESTERN COMANCHE COUNTY... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED EAST OF BUTTERMILK...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3721 9953 3700 9954 3700 9920 3721 9924 $$ RITTERLING
000 WWUS53 KDDC 270141 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 841 PM CDT WED JUL 26 2006 KSC033-270151- /O.EXP.KDDC.SV.W.0209.000000T0000Z-060727T0145Z/ COMANCHE KS- 841 PM CDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COMANCHE COUNTY EXPIRES AT 845 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3721 9953 3700 9954 3700 9920 3721 9924 $$ RITTERLING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:44 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 1:44 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT WED JUL 26 2006 .DISCUSSION... DAYS 1-2... CONCERNS ARE AMOUNT OF HEAT AND CONVECTION. UPPER LEVEL RIDGE OVER WESTERN CONUS IS FORECAST TO DISTEND EASTWARD WITH TIME MAKING ITS WAY BACK INTO THE NORTHERN PLAINS BY FRIDAY. THIS WILL LEAVE THE CENTRAL HIGH PLAINS ON THE TROPICAL SIDE OF THINGS WITH CONTINUED HIGH SURFACE DEWPOINTS AND VERY WARM TEMPERATURES EACH DAY. THE PLUME OF MONSOONAL MOISTURE OVER THE SIERRA MADRE OCCIDENTALS OF MEXICO WILL CONTINUE TO STREAM NORTHWARD INTO THE SOUTHWEST STATES AND THE SOUTHERN ROCKIES. A LOWER TROPOSPHERIC SHEAR AXIS ACROSS KANSAS AND THE PANHANDLES SHOULD ONCE AGAIN PROVIDE FOCUS FOR LATE DAY AND EVENING CONVECTION TODAY AS AFTERNOON DEWPOINTS REMAIN IN THE 50S TO NEAR 60 EVEN AFTER MIXING. THE RESULT WILL BE HIGH BASED STORMS AGAIN, MUCH LIKE YESTERDAY. BY THURSDAY HOWEVER THE LOW LEVEL SHEAR AXIS IS FORECAST TO BE A BIT FARTHER SOUTH SO THAT CONVECTION WILL BE LESS LIKELY EXCEPT FOR MY VERY SOUTHERN COUNTIES. HAVE LEFT TEMPERATURES IN THE UPPER 90S TO NEAR 100 RANGE BOTH DAYS SO OPPRESSIVE HEAT WILL CONTINUE A FEW MORE DAYS. CONVECTIVE DEBRIS MAY LIMIT TEMPERATURES A BIT KEEPING US OUT OF THE LOW 100 TO 105 RANGE. NOTICE: KDDC LOST MUCH OF ITS NETWORK COMMUNICATION ABILITY THIS MORNING DUE TO A CUT FIBER OPTIC CABLE. AS OF THIS WRITING, THE OFFICE REMAINS WITHOUT COMMUNICATIONS VIA WIDE AREA NETWORK AND INTERNET THEREBY LIMITING THE TYPE AND NUMBER OF PRODUCTS THE OFFICE CAN PROVIDE. WE REGRET ANY INCONVENIENCE THIS MAY CAUSE AND HOPE OUR GROUND COMMUNICATION SERVICE PROVIDERS WILL HAVE FULL COMMUNICATIONS RESTORED SOON. DAYS 3-7... ALL THE MODELS HINT AT A SYNOPTIC SCALE FEATURE MOVING NORTH OUT OF THE TROPICS INTO THE SOUTHERN ROCKIES AND SOUTHERN PLAINS BY DAYS 5 TO 7. THE HEIGHT AND TEMP PATTERNS IN THE EXTENDED COULD BE AFFECTED BY CONVECTIVE FEEDBACK. NEVERTHELESS, THUNDERSTORMS MAY BE POSSIBLE BY MONDAY NIGHT OR TUESDAY WITH THIS FEATURE. TIMING AND EXACT LOCATION IS OF COURSE NOISE. MAX TEMPS MAY BE HELD DOWN BY ANY CLOUDS AND PRECIP BUT MINS COULD ACTUALLY BE HELD UP. ALSO THE DOWNSLOPE FLOW WILL BE CUT OFF FOR MOST OF THE EXTENDED. SO INSTEAD OF MAXES OVER 100, UPPER 90S MAY BE MORE REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 30 20 20 0 GCK 68 98 68 99 / 20 20 20 0 EHA 68 96 67 96 / 30 20 20 0 LBL 69 97 70 99 / 40 20 20 0 HYS 70 98 69 99 / 40 30 10 0 P28 75 99 72 97 / 40 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Jul 26, 5:00 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUL 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-271000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 98 TO 102 DEGREES AND WINDS WILL SHIFT NORTHEAST AT 15 TO 20 MPH. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED...AS ANY FIRE WHICH DOES START WILL EASILY SPREAD FAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
In the hours before
Local storm report, Jul 26, 6:27 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG DODGE CITY 37.76N 100.01W
07/26/2006 FORD KS NWS EMPLOYEE
6 INCH DIAMETER LIVE TREE BRANCH DOWN
&&
GRZYWACZLocal storm report, Jul 26, 6:41 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WRIGHT 37.78N 99.89W
07/26/2006 FORD KS LAW ENFORCEMENT
POWER LINES DOWN ON ROAD AT JEWELL AND 119.
&&
GRZYWACZLocal storm report, Jul 26, 7:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
707 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 8 SW JETMORE 37.99N 100.00W
07/26/2006 E60.00 MPH HODGEMAN KS TRAINED SPOTTER
&&
GRZYWACZLocal storm report, Jul 26, 7:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 11 SSE HANSTON 37.98N 99.63W
07/26/2006 E60 MPH HODGEMAN KS PUBLIC
&&
GRZYWACZLocal storm report, Jul 26, 7:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 7 N OFFERLE 37.99N 99.56W
07/26/2006 E70 MPH EDWARDS KS PUBLIC
SOME TREE DAMAGE IN AREA
&&
GRZYWACZThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.